Alert archive / Washington / Gale Warnings in 2020
Gale Warning 72, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 16, 2020, 10:07 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2020, 10:07 PM PST (06:07 UTC)
- Expired
- Dec 17, 2020, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
542 WHUS76 KSEW 170607 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1007 PM PST Wed Dec 16 2020 PZZ131-132-171415- /O.EXP.KSEW.GL.W.0071.000000T0000Z-201217T0600Z/ /O.UPG.KSEW.SC.Y.0257.000000T0000Z-201218T0600Z/ /O.NEW.KSEW.GL.W.0072.201217T0607Z-201217T1500Z/ /O.NEW.KSEW.SC.Y.0258.201217T1500Z-201218T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1007 PM PST Wed Dec 16 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 7 AM PST Thursday. For the Small Craft Advisory, from 7 AM to 10 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-171415- /O.EXP.KSEW.GL.W.0071.000000T0000Z-201217T0600Z/ /O.CON.KSEW.SC.Y.0256.000000T0000Z-201218T0600Z/ Northern Inland Waters Including The San Juan Islands- 1007 PM PST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 10 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-171415- /O.CON.KSEW.GL.W.0071.000000T0000Z-201217T1800Z/ /O.CON.KSEW.SC.Y.0257.201217T1800Z-201218T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1007 PM PST Wed Dec 16 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...For the Gale Warning, west winds 30 to 40 kt and seas 16 to 21 ft at 13 seconds. For the Small Craft Advisory, west winds 20 to 30 kt and seas 12 to 17 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until 10 AM PST Thursday. For the Small Craft Advisory, from 10 AM Thursday to 4 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-171415- /O.CON.KSEW.SC.Y.0254.000000T0000Z-201218T0000Z/ Admiralty Inlet- 1007 PM PST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-171415- /O.CON.KSEW.SC.Y.0250.000000T0000Z-201218T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 1007 PM PST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...West winds 20 to 30 kt and seas 11 to 16 ft at 13 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-171415- /O.CON.KSEW.SC.Y.0253.000000T0000Z-201218T0000Z/ Puget Sound and Hood Canal- 1007 PM PST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-171415- /O.CON.KSEW.SC.Y.0250.000000T0000Z-201218T1200Z/ Grays Harbor Bar- 1007 PM PST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Combined seas 13 to 16 ft through Thursday. Bar conditions rough to severe with breakers possible. Maximum ebb currents will occur around 620 AM and 630 PM Thursday. The evening ebb will be very strong. * WHERE...Grays Harbor Bar. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
849 WHUS76 KSEW 171033 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 AM PST Thu Dec 17 2020 PZZ150-153-156-170-173-176-171845- /O.CON.KSEW.GL.W.0071.000000T0000Z-201217T1800Z/ /O.CON.KSEW.SC.Y.0257.201217T1800Z-201218T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 AM PST Thu Dec 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 17 to 21 ft at 13 seconds. For the Small Craft Advisory, west winds 15 to 25 kt and seas 13 to 18 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until 10 AM PST this morning. For the Small Craft Advisory, from 10 AM this morning to 4 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-132-171845- /O.CON.KSEW.GL.W.0072.000000T0000Z-201217T1500Z/ /O.CON.KSEW.SC.Y.0258.201217T1500Z-201218T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 233 AM PST Thu Dec 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 7 AM PST this morning. For the Small Craft Advisory, from 7 AM this morning to 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-171845- /O.CON.KSEW.SC.Y.0254.000000T0000Z-201218T0000Z/ Admiralty Inlet- 233 AM PST Thu Dec 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-171845- /O.CON.KSEW.SC.Y.0250.000000T0000Z-201218T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 233 AM PST Thu Dec 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...West winds 20 to 30 kt and seas 10 to 15 ft at 12 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-171845- /O.CON.KSEW.SC.Y.0256.000000T0000Z-201218T0600Z/ Northern Inland Waters Including The San Juan Islands- 233 AM PST Thu Dec 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-171845- /O.CON.KSEW.SC.Y.0253.000000T0000Z-201218T0000Z/ Puget Sound and Hood Canal- 233 AM PST Thu Dec 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-171845- /O.CON.KSEW.SC.Y.0250.000000T0000Z-201218T1200Z/ Grays Harbor Bar- 233 AM PST Thu Dec 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Combined seas 14 to 16 ft. Bar conditions severe with breakers covering the bar. Maximum ebb currents will occur around 620 AM and 630 PM today. The evening ebb will be very strong. * WHERE...Grays Harbor Bar. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 16, 7:50 PM PST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 16, 7:50 PM PST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
750 PM PST Wed Dec 16 2020
.UPDATE...No changes to the current forecast this evening. Water
vapor imagery this evening shows a pronounced closed low over the
offshore waters of Washington, which is part of a larger area of
cyclonic flow that extends across much of the West Coast from
Northern California to Washington. At the surface, a reflection
of the closed upper low can be noted near the western edge of
Vancouver Island towards the tip of the Olympic Peninsula, with
associated cold front extending to its south/southeast into the
Olympic Peninsula and down into W OR.
Widespread stratiform rain continues to push across much of W WA
this evening, with the more scattered, post frontal activity
beginning to push inland off the Coast and adjacent Pacific. Much
of the widespread rain along and ahead of the front will push
through the area through midnight, becoming more showery briefly
into the first half of the overnight. Could begin to see some
areas of more organized precipitation develop on the back side of
the low overnight and continuing into Thursday morning. With the
core of the upper low moving over the area overnight, mid level
temps will drop to between -25C and -30C with snow levels tumbling to
around 3000ft. The wrap-around precip on the back side of the low
is what will contribute most to the mountain snow expected
overnight into Thursday morning, and given a more unstable
airmass, could see embedded pockets of heavier precipitation.
Current snowfall forecast and winter wx headlines (winter wx
advisory for the Cascades) look to be in good shape for this
event. The upper low will pull to our east during the morning
hours tomorrow, allowing us a quick break in the active weather as
weak, positively tilted shortwave ridging builds in. Brief is the
name of the game this week, with the next system approaching the
region into Friday.
Previous discussion can be referenced below with an updated marine
and aviation section.
Kovacik
&&
.PREV DISCUSSION... /issued 320 PM PST Wed Dec 16 2020/
.SYNOPSIS...Another front passing through Western Washington this
evening and overnight will bring more rain, mountain snow and
breezy winds to the region through early Thursday. Showers linger
through Thursday evening in the Cascades, but otherwise a short
break in precipitation is expected before the next disturbance
arrives Friday. This will likely be followed by a stronger and
wetter weather system for the weekend.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Current radar shows
precip associated with the incoming front covering much of the CWA
this afternoon with precip generally in the inland areas east of
Puget Sound. Most obs sites across W WA reporting precip so seeing
some ground truth to radar. Visible satellite imagery shows a the
front pretty clearly defined with solid clouds in front and
scattered clouds behind still out over the Pacific.
The passage of a warm front earlier in the morning will prove to be
a forecast issue tonight as we consider the prospect of mtn snow for
the area...as it has helped to bolster snow levels area-wide. The
Olympics will likely benefit the most from this and that will help
keep amounts down there. However, the Cascades pose a bit of a
quandary that forecasters have been wrestling with over at least the
past 24 hours. Current model guidance does continue to slowly
ratchet up snowfall amounts for the Cascades and given that prior
forecasts have been borderline but just below Winter Wx Advisory
criteria, there has been some hesitance to pull the trigger.
However, current solutions as well as consultation with surrounding
offices point to issuing the advisory for overnight tonight likely
the best way to go and that product will be out with afternoon
forecast package.
Switching gears to a more widespread issue, winds with the front
look to increase creating breezy to locally windy conditions
throughout the CWA. As always, the higher winds will be along the
coast, the San Juans, the western portions of Whatcom and Skagit
counties and in the Admiralty Inlet area. Winds will remain below
advisory thresholds in these locations, but only just so. Winds will
remain up or potentially see some increase as the next system
approaches for late Thursday into Friday, but there is time enough
for future shifts to evaluate that prospect.
The bulk of the area will see precip fall as rain and here is where
we can discuss the conga line of systems parading through the area.
The front tonight will eject overnight but the follow-up upper level
low will all for showers to persist throughout the day Thursday,
although coverage will diminish gradually throughout the day as the
system departs. The next front should be on the coastline by late
morning Friday and passing through the CWA throughout the remainder
of the day. A key thing to keep in mind with this front, even though
increased winds will be expected with it, snow levels will be
gradually increasing as the system moves through and, as such,
limiting the need, if any, for any winter weather headlines in the
mountains. This front leaves quickly in the evening hours and may
even allow for a weak upper level ridge to bring some dry conditions
for the overnight period and into early Saturday morning. The next
system still looks to be the big enchilada, reaching the area by
Saturday afternoon and models remain consistent that this looks to
be an Atmospheric River style event. Ensemble members remain
scattered and the operational models continue to remain on the high
side of things, but can see the ensemble mean continuing to get a
little bit higher and higher with each successive run...bolstering
confidence that the area is likely looking at a significant rain
event with the prospect of seeing flooding in some locations. That
will be addressed further in the Hydrology section below. Winds with
this system may also be increased and forecasts will continue to
need to be monitored for expected impacts.
After all that, at least temps will be generally stable with highs
generally in the upper 40s to around 50 for the entire short term
period. 18
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Models remain in
agreement that Sunday will see this AR gradually work its way
south into OR allowing activity to become more scattered
throughout the day. Monday will see the AR lift northward again
into the area, although less intense, bringing another round of
rain. But for those looking for hope, pay particular note of
Tuesday, where it appears an upper level ridge over the Pacific
will extend its influence over the area providing dry conditions
for both Tuesday and Wednesday. The fact that the deterministic
models are in near complete lockstep this far out in the forecast
period does bolster confidence, but sadly, being the day 6 and 7
time frame does carry the usual caveats regarding forecasting that
far out.
Temps in the long term will not deviate too much from those in the
short term only falling a couple of degrees with lowland high temps
generally in the mid to upper 40s. 18
&&
.AVIATION...Widespread rain will continue through the overnight
hours and into Thursday morning, causing vsby reductions and
lowering ceilings. The majority of the terminals this evening are
hanging onto VFR ceilings, with a few reporting MVFR and IFR
ceilings. MVFR is expected to become the dominant category over
the next few hours and continue into Thursday afternoon (periods
of IFR possible too). As rain tapers to showers and showers then
decrease in coverage through the day on Thursday, could see a
period of more BKN sky coverage late in the day with recovery back
to low-end VFR. This would be short lived with a lowering of
ceilings again Thursday night. Winds S/SW generally 10-15kts with
gusts 20-25kts through early Thursday, becoming S/SW 8-12kts
Thursday afternoon.
KSEA...VFR ceilings this evening will give way to MVFR overnight
and through the first half of Thursday. Rain at times through
Thursday morning. Winds S/SW 10-15kts overnight with gusts to
25kts, easing back to around 10kts Thursday afternoon
Kovacik
&&
.MARINE...No notable changes made to the marine forecast this
evening, just extended a few SCA headlines for Thursday. The
frontal system will continue to push across the waters this
evening, with wrap-around shower activity expected overnight into
Thursday morning as the main area of low pressure slides across
the area. Winds will be breeziest tonight and Wednesday morning,
with a mix of Gale Warnings and Small Craft Advisories covering
all waters. Even as winds relax some into Thursday afternoon,
small craft advisories will continue for all waters. Seas will
still remain hazardous over the offshore waters and West entrance
to the Strait, with a brief period of swells between 20-25ft
possible over the Outer Coastal Waters overnight and through
Thursday morning. Seas generally 12-18 ft outside that period.
Previous forecast discussion below:
A frontal system will continue to move through the area this
evening and through Thursday morning, bringing gale force
southerly winds to primarily the coastal waters and northern
interior waters. Behind the frontal system moving through this
afternoon, a westerly push down the Strait of Juan of Juan de Fuca
is expected and will bring at least Small Craft Advisory level
winds to the area, with possible pockets of gale force winds.
A second frontal system will bring another round of gale force winds
to most waters on Friday. A third frontal system will bring more
gales later Saturday and Saturday night.
West swell should generally stay below 20 feet with the next few
fronts, but future forecast guidance may fluctuate. Generally
through the late week to weekend period, the swell should remain
between 15-18 feet.
Kovacik/Kristell
&&
.HYDROLOGY...The overall hydro forecast remains on track this
afternoon. The next round of rain is currently pushing across the
area this afternoon, with overall QPF amounts through Thursday
morning ranging from 1-2 inches in the mountains to around 0.25-0.5
inches in the lowlands. This will prevent rivers from reaching flood
stage, with the exception being the Skokomish River, which will come
close. Have opted to upgrade the current ESF for Mason County to a
Flood Watch to account for this. Elsewhere, river flooding continues
to become more of a concern this weekend. Refer to ESFSEW for more
information on this event. Previous discussion included below:
Widespread river flooding is not likely for the next
several days as several rounds of precipitation will remain rather
fast-moving. However, more responsive rivers (such as the Skokomish)
may rise to minor flood stage by early Thursday with this next
frontal system arriving today. There remains some potential for an
atmospheric river to arrive this weekend, bringing heavy rain and
rising snow levels. This potential system would increase the
potential for minor flooding on several other rivers and for
moderate flooding on the Skokomish. However, confidence in where
this heavier rain may set up and the duration of the heavy rain
remains somewhat low. Continue to monitor the forecast this week as
the details become more refined.
Kovacik/Cullen
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 7 AM PST Thursday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Flood Watch through Thursday morning for Hood Canal Area-Lower
Chehalis Valley Area-Olympics.
PZ...Small Craft Advisory until 4 AM PST Friday for Grays Harbor Bar-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 10 AM Thursday to 4 AM PST Friday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 10 AM PST Thursday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 10 PM this evening to 10 PM PST
Thursday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Gale Warning until 10 PM PST this evening for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory until 4 PM PST Thursday for Admiralty Inlet-
Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:07 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Dec 16, 10:59 PM PST | Coastal Flood Advisory | SEW | San Juan | 11 hr |
| Dec 17, 1:01 AM PST | River Flood Warning | SEW | Mason | 14 hr |
| Dec 17, 3:45 PM PST | Gale Warning | SEW | 53 hr | |
| Dec 17, 3:45 PM PST | Small Craft Advisory | SEW | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.